Hail, Burnett
- When
- June 20, 5:50 PM CST
- Where
- Burnett County, 2.81 mi N of (Gtg)grantsburg Muni
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.840, -92.680
Storms with hail moved across northwestern Wisconsin.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
Storms with hail moved across northwestern Wisconsin.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 20, 5:33 PM CST, 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 633 PM CDT THU JUN 20 2013 .UPDATE...UPPED POPS FOR ACCOUNT FOR CURRENT PRECIP OCCURRING AND MORE COMING FROM THE WEST. THIS PRECIP IS ONLY A TEASER AS THE MAIN EVENT IS COMING TOWARD MIDNIGHT AND LASTING MOST OF THE NIGHT. CONCERNED ATTM FOR THE SOUTHERN FORECAST MN COUNTIES AND NW WI FOR FLASH FLOODING WITH CURRENT RAINS AND FORECASTED RAINS. WILL PROBABLY ISSUE A FLASH FLOOD WATCH FOR MOST OR ALL OF THAT AREA ONCE PRECIP TRENDS IS DEFINED. REST OF FCST UNCHANGED. .AVIATION...00Z TAFS...IFFR-LIFR CIGS IN PRECIP OCCURRING OCCASIONALLY AT ALL TAF SITES EXCEPT INL. THIS TREND WILL CONTINUE FOR MOST OF THE NIGHT. VFR CONDITIONS WILL BE LIKELY TOMORROW AT TAF SITES BEFORE NEXT ROUND DEVELOPS LATE IN THE AFTERNOON. && .PREV DISCUSSION... /ISSUED 318 PM CDT THU JUN 20 2013/ SHORT TERM.../NOW - FRIDAY/ THE MAIN FOCUS IN THE SHORT TERM IS THE THREAT OF SEVERE THUNDERSTORMS AND HEAVY RAIN THAT COULD AFFECT THE NORTHLAND THIS EVENING AND INTO TOMORROW MORNING. THE MODELS HAVE BEEN INDICATING THAT SHOWERS AND THUNDERSTORMS WILL DEVELOP SOMEWHERE IN THE WARM AND MOIST SOUTHERLY FLOW IN THE NORTHERN PLAINS OF THE EASTERN DAKOTAS...WESTERN MINNESOTA...AND SOUTHERN MANITOBA LATE THIS AFTERNOON AND THIS EVENING...AND THEN SPREAD EAST ACROSS THE NORTHLAND TONIGHT. THIS CONTINUES TO BE THE CASE...BUT THE MODELS STILL HAVE SIGNIFICANT DIFFERENCES IN TIMING/LOCATION. OVERALL...I THINK MUCH OF THE NORTHLAND WILL LIKELY BE AFFECTED WITH WIND AND HEAVY RAIN BEING THE MAIN THREATS. SINCE PLENTY COULD HAPPEN BETWEEN NOW AND THIS EVENING...AND DUE TO MODEL DIFFERENCES...I REFRAINED FROM USING PCPN CHANCES GREATER THAN 70 PERCENT. AS FAR AS HEAVY RAIN...I ISSUED A FLASH FLOOD WATCH FOR PARTS OF THE SW FORECAST AREA WHERE HEAVY RAINS OF 1 TO 5 INCHES FELL SINCE ADDITIONAL HEAVY RAINFALL COULD MORE EASILY LEAD TO FLASH FLOODING. OTHERWISE...I MAINTAINED THE HYDRO LOGIC OUTLOOK STATEMENT HIGHLIGHTING THE LOW THREAT OF FLASH FLOODING THROUGH EARLY NEXT WEEK BECAUSE OF POSSIBLE MULTIPLE ROUNDS OF HEAVY RAIN FROM SHOWERS AND STORMS. AT 3PM/2000Z...WARM AND MOIST SOUTHERLY FLOW WAS FEEDING SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF THE NORTHERN PLAINS AND UPPER MIDWEST...INCLUDING THE NORTHLAND. MUCH OF THE NORTHLAND HAD CLOUDY SKIES DUE TO THE REMNANTS OF AN EARLIER MCS...AS WELL AS ONGOING SHOWERS AND STORMS ACROSS THE REGION. A WARM/STATIONARY FRONT STRETCHED ACROSS NW WISCONSIN AND PARTS OF EAST CENTRAL MINNESOTA WHERE THE WARM SOUTHERLY FLOW WAS MEETING THE RELATIVELY COOL E TO NE FLOW ACROSS LAKE SUPERIOR AND MOST OF NE MINNESOTA. THE STRONGEST STORMS AT THE TIME WERE ALONG AND NEAR THE FRONT ACROSS NW WISCONSIN. TEMPERATURES RANGED FROM THE LOWER 60S TO LOW 70S IN THE COOL SECTOR...TO THE MID 70S AND LOWER 80S IN THE WARM SECTOR IN NW WISCONSIN. DEW POINT TEMPERATURES WERE PRIMARILY IN THE LOW TO MID 60S. A WEAK PRESSURE SYSTEM WAS CENTERED IN CENTRAL SOUTH DAKOTA WITH A TROUGH BOUNDARY EXTENDING SOUTHWARD THROUGH THE WESTERN PLAINS...AND ITS WARM FRONT EXTENDING EASTWARD TO NW WISCONSIN. THERE WAS ANOTHER LOW PRESSURE SYSTEM IN CENTRAL ONTARIO WITH A TRAILING STATIONARY FRONT EXTENDING WESTWARD TO SOUTHERN MANITOBA. THROUGH TONIGHT...THERE IS GROWING CONCERN THAT THE NORTHLAND WILL BE AFFECTED BY ONE OR MORE CLUSTERS OF THUNDERSTORMS...POSSIBLY IN THE MCS FORM...THAT COULD BRING SEVERE WEATHER AND HEAVY RAIN TO THE REGION. THE MODELS HAVE VARYING SCENARIOS...BUT THIS IS THE OVERALL DESCRIPTION OF WHAT THE NORTHLAND FACES. SOME MODELS...SUCH AS THE GFS/GEM/ECMWF...HAVE BEEN INDICATING THERE MAY BE TWO DISTINCT CLUSTERS...ONE THAT COULD AFFECT THE SOUTHERN FORECAST AREA...AND ANOTHER THE FAR NORTHERN FORECAST AREA. I AM INCLINED TO BELIEVE THIS TWO DISTINCT CLUSTER SCENARIO. THE FRONT NEAR THE CANADIAN BORDER...AND THE FRONT ALONG THE SOUTHERN FORECAST AREA....MAY HELP THE STORMS THAT FORM IN THE NORTHERN PLAINS LATE THIS AFTERNOON TRACK ALONG OR NEAR THOSE FRONTS. I AM INCLINED TO THINK THAT THE NORTHERN PLAINS HAS THE GREATER RISK OF MORE DISCREET STORMS WITH LARGE HAIL...AND THEN THE STORMS MAY CONGLOMERATE AND FORM SQUALL LINES THAT COULD BRING DAMAGING WINDS AND HEAVY RAIN TO THE NORTHLAND BY THE TIME THE STORMS REACH THE NORTHLAND LATE THIS EVENING AND OVERNIGHT. WHILE I HAVE HIGH PCPN CHANCES...I REFRAINED FROM GOING TOO HIGH OR HIGHLIGHTING AT PART OF THE NORTHLAND IN ORDER TO KEEP THE FORECAST SIMPLE AND SINCE THE NATURE OF THIS SITUATION IS DIFFICULT TO PREDICT. PRECIPITABLE WATER VALUES WILL BE BETWEEN 1.5 TO 2 INCHES...SO THERE WILL BE PLENTY OF MOISTURE THERE FOR HEAVY RAIN. THIS COULD CAUSE FLASH FLOODING TO PARTS OF THE NORTHLAND...ESPECIALLY IN AREAS THAT GOT HEAVY RAINS EARLIER TODAY. MOST UNSTABLE CAPE WILL LIKELY BE AROUND 500 TO 1500 J/KG. THE DEEP LAYER SHEAR MAY BE AROUND 30 KNOTS...WHICH IS MARGINAL FOR THUNDERSTORM ORGANIZATION. FRIDAY...THERE MAY BE LINGERING SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN FORECAST AREA DURING THE MORNING AS THE CONVECTION FROM OVERNIGHT BEGINS TO MOVE EAST OF THE FORECAST AREA. IT OTHERWISE JUST APPEARS THAT THE NORTHLAND WILL BE HAVE A WARM AND HUMID ENVIRONMENT DURING THE DAY ON FRIDAY WITH PARTLY CLOUDY SKIES AND A LOW THREAT OF SHOWERS AND STORMS THROUGH THE DAY. I GAVE THE SOUTHERN FORECAST AREA THE HIGHEST CHANCES DURING THE AFTERNOON DUE TO THE EXPECTED WARM/STATIONARY FRONT THAT WILL SET UP ACROSS NW WISCONSIN AND EAST CENTRAL MINNESOTA DUE TO THE RELATIVELY COOL E TO NE FLOW OFF LAKE SUPERIOR AND WARM SOUTHERLY FLOW ACROSS THE SOUTHERN FORECAST AREA. LONG TERM.../FRIDAY NIGHT - WEDNESDAY/ FRIDAY NIGHT THE SURFACE LOW WILL SHIFT EAST TO OUT OVER THE PLAINS...WITH SOUTHWEST UPPER LEVEL FLOW SETTING IN AS THE UPPER LEVEL RIDGE SHIFTS EAST OF THE AREA. EXPECT ANOTHER MCS TO GENERATE NEAR OR JUST WEST OF THE FORECAST AREA FRIDAY EVENING AND THEN MOVE ACROSS THE CWA DURING THE NIGHT. THERE IS SOME POTENTIAL FOR SEVERE WEATHER ACROSS THE SOUTHERN PORTIONS OF THE AREA...WITH THE MAIN RISKS BEING WIND AND HAIL. THUS...HAVE KEPT POPS FAIRLY HIGH DURING THE EVENING PERIOD AND THEN DROPPED THEM OFF AFTER MIDNIGHT AS THE MCS SHIFTS EAST. UNFORTUNATELY...THIS PATTERN IS VERY SLOW MOVING AND IT WILL BE LINGERING OVER THE AREA INTO SATURDAY...SATURDAY NIGHT AND EVEN SUNDAY. MODELS ARE NOT VERY CLEAR ON WHEN AND WHERE THE HIGHEST PRECIPITATION POTENTIAL WILL BE FOR SATURDAY...HOWEVER FOR NOW HAVE TRIED TO LOWER POPS SOME FOR THE MORNING HOURS WHEN THE NOCTURNAL CONVECTION FROM FRIDAY NIGHT SHOULD BE MOVING OUT...AND THEN REGENERATING IN THE AFTERNOON HOURS. HAVE KEPT POPS IN EITHER HIGH END CHANCE OR LIKELY CATEGORY THROUGH MUCH OF THE WEEKEND...WITH HIGHS IN THE 70S TO NEAR 80 AND NIGHT TIME HIGHS IN THE MID 50S TO LOW 60S OVER THE LAND. COOLER AND WINDIER CONDITIONS EXPECTED OVER THE LAKE...WITH HIGHS STILL ONLY IN THE 50S AND LOWS IN THE 40S. MONDAY APPEARS TO BE RELATIVELY DRY AS THE AREA IS IN BETWEEN SYSTEMS...BUT THE UPPER LEVEL FLOW REMAINS OUT OF THE SOUTHWEST AND WE WILL HAVE ANOTHER SLOW MOVING SURFACE LOW MOVING OUT OF THE ROCKIES BEGINNING TUESDAY. THIS IS EXPECTED TO BRING ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL INTO THE AREA TUESDAY NIGHT AND WEDNESDAY...FOLLOWED BY A COOLER PERIOD WEDNESDAY NIGHT AND THURSDAY BEHIND A DECENT COLD FRONT. AVIATION.../18Z TAF ISSUANCE/ COMPLEX CONVECTIVE FORECAST THIS AFTERNOON...WITH MAIN FOCUS ON TIMING AND INTENSITY OF THUNDERSTORMS. KDLH...KHIB WITHIN AN AREA OF SHOWERS AND ISOLATED TSTM THIS AFTERNOON WHICH WILL GRADUALLY DIMINISH AND SHIFT EAST BY LATE AFTERNOON. KHYR HAS SOME ISOLATED THUNDERSTORM ACTIVITY IN THE VICINITY WHICH IS EXPECTED TO CONTINUE FOR THE NEXT FEW HOURS. KINL AND KBRH ARE IN THE CLEAR FOR NOW. MORE THUNDERSTORMS ARE NOW INITIATING OVER EASTERN SOUTH DAKOTA WHICH ARE EXPECTED TO ROLL EAST ALONG A WEAK WARM FRONT TONIGHT. THE DAYTIME ACTIVITY SHOULD DIMINISH OVER THE NEXT FEW HOURS AS THE MCS SHIFTS EAST. THE NEW THUNDERSTORMS ARE EXPECTED TO ARRIVE AT THE TERMINALS SOMETIME AFTER 03Z THIS EVENING DEPENDING ON LOCATION...THOUGH CANNOT RULE OUT EARLIER TIMING AND HAVE PUT IN SOME VCTS GROUPS FOR A FEW HOURS AHEAD OF THAT. THE STRONGER STORMS ARE EXPECTED TO BRING LOW END MVFR CONDITIONS...POSSIBLY IFR CONDITIONS. THESE LOW CIGS ARE EXPECTED TO LINGER INTO THE MORNING HOURS AND CLEARING IS NOT EXPECTED UNTIL LATE FRIDAY MORNING. HYDROLOGY... THERE IS AN INCREASED RISK OF FLASH FLOODING ACROSS THE NORTHLAND THROUGH EARLY NEXT WEEK BECAUSE OF THE THREAT OF MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS. A FLASH FLOOD WATCH WAS ISSUED FOR PARTS OF CENTRAL MINNESOTA...SPECIFICALLY CASS AND CROW WING COUNTIES...BECAUSE OF AN EVEN GREATER THREAT OF FLASH FLOODING. AREAS OF CASS AND CROW WING COUNTIES...INCLUDING THE PEQUOT LAKES AND PINE RIVER AREAS...GOT 3 TO 5 INCHES OF RAIN FROM THUNDERSTORMS LAST NIGHT AND EARLIER TODAY. SINCE MORE THUNDERSTORMS ARE LIKELY THIS MORNING...AND THERE IS A SIGNIFICANT CHANCE OF ADDITIONAL HEAVY RAIN...THIS AREA COULD GET FLASH FLOODING BECAUSE OF THE ALREADY SATURATED SOIL. && .POINT TEMPS/POPS... DLH 56 75 56 70 / 70 50 50 60 INL 61 79 58 75 / 70 30 30 60 BRD 67 84 65 81 / 70 30 60 60 HYR 67 82 63 82 / 70 70 60 60 ASX 57 77 53 73 / 70 70 50 50 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MNZ025-033-034. WI...NONE. LS...NONE. && SHORT TERM...STEWART
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 145 PM CDT THU JUN 20 2013 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-211130- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 145 PM CDT THU JUN 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS WILL PERSIST FOR MUCH OF THIS AFTERNOON ACROSS NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. A FEW STORMS MAY BE STRONG OVER NORTHWEST WISCONSIN...PRODUCING PEA TO NICKEL SIZE HAIL...LIGHTNING...AND WIND GUSTS UP TO 45 MPH. SOME LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. A MORE ORGANIZED THREAT OF SEVERE THUNDERSTORMS IS EXPECTED FROM LATER THIS EVENING THROUGH THE OVERNIGHT HOURS AS ADDITIONAL STORMS DEVELOP OVER THE DAKOTAS IN A VERY UNSTABLE ATMOSPHERE AND THEN MOVE EAST-SOUTHEAST ACROSS MINNESOTA. THE GREATEST RISK OF SEVERE WEATHER WILL BE ACROSS THE SOUTHWEST PART OF THE NWS DULUTH COUNTY WARNING AREA...ROUGHLY SOUTH OF HIGHWAY 2 IN MINNESOTA...AND WEST OF HIGHWAY 53 IN NORTHWEST WISCONSIN...AND IN PARTICULAR THE BRAINERD LAKES AND WALKER REGIONS. THE PRIMARY THREAT WILL BE DAMAGING THUNDERSTORM WINDS UP TO 70 MPH...AND HAIL UP TO THE SIZE OF GOLF BALLS. THE TORNADO THREAT...WHILE NON-ZERO...APPEARS TO BE VERY LOW. ADDITIONAL HEAVY RAINFALL AND LOCAL FLOODING IS ALSO POSSIBLE. ANYONE WITH OUTDOOR PLANS TONIGHT...ESPECIALLY IN THE WALKER...BRAINERD AND LAKE MILLE LACS AREAS...IS STRONGLY URGED TO CLOSELY MONITOR THE LATEST WEATHER INFORMATION AND BE PREPARED FOR THE POSSIBILITY OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERAL PERIODS OF THUNDERSTORMS ARE EXPECTED FROM FRIDAY NIGHT INTO EARLY NEXT WEEK AS WARM...MOIST AND UNSTABLE AIR REMAINS OVER THE NORTHLAND. AN INITIAL ROUND OF LOCALLY HEAVY RAIN AND STORMS APPEARS LIKELY FRIDAY NIGHT INTO SATURDAY ACROSS THE ENTIRE AREA. THERE IS A RISK THAT SOME STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING IS ALSO POSSIBLE. ADDITIONAL DETAILS ON THE HEAVY RAINFALL THREAT CAN BE FOUND IN THE HYDROLOGIC OUTLOOK. ANYONE WITH OUTDOOR PLANS THROUGH THIS WEEKEND IS STRONGLY URGED TO CLOSELY MONITOR THE LATEST WEATHER INFORMATION AND BE PREPARED FOR THE POSSIBILITY OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION APPEARS LIKELY AT SOME POINT TONIGHT...AND ALSO THROUGH THE WEEKEND. LSZ121-140>148-211130- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 145 PM CDT THU JUN 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF THUNDERSTORMS ARE EXPECTED OVER WESTERN LAKE SUPERIOR THIS AFTERNOON AND TONIGHT. SOME STORMS MAY BE STRONG WITH ABRUPT WINDSHIFTS...LOCALLY HIGHER WAVE HEIGHTS AND HEAVY RAINFALL. ADDITIONAL AND MORE WIDESPREAD STORMS MAY OCCUR AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERAL PERIODS OF THUNDERSTORMS ARE EXPECTED FRIDAY INTO EARLY NEXT WEEK AS INCREASINGLY UNSTABLE AIR REMAINS OVER THE REGION. IT APPEARS THAT THE GREATEST RISK FOR THUNDERSTORMS OVER WESTERN LAKE SUPERIOR WILL BE FRIDAY INTO SUNDAY. THERE IS A RISK THAT SOME STORMS WILL BE SEVERE WITH LIGHTNING...STRONG WINDS...LOCALLY HIGH WAVE HEIGHTS AND LARGE HAIL. ANYONE WITH BOATING PLANS ON WESTERN LAKE SUPERIOR THROUGH THIS WEEKEND IS STRONGLY URGED TO CLOSELY MONITOR THE LATEST WEATHER INFORMATION AND BE PREPARED FOR THE POSSIBILITY OF SEVERE THUNDERSTORMS...AND HAVE A PLAN TO QUICKLY SEEK SHELTER ONSHORE OR IN A SAFE HARBOR. MILLER MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
558 PM CDT THU JUN 20 2013
WIZ001-002-007-008-202315-
BAYFIELD-DOUGLAS-SAWYER-WASHBURN-
558 PM CDT THU JUN 20 2013
...STRONG THUNDERSTORMS OVER SOUTHERN DOUGLAS...SOUTHERN
BAYFIELD...AND NORTHERN SAWYER COUNTIES...
AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAINT CROIX FLOWAGE...MOVING EAST AT 20 MPH.
ANOTHER STORM WAS SOUTH OF CABLE NEAR NELSON LAKE...ALSO MOVING EAST
AT 20 MPH.
THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
GORDON... HAYWARD...
CABLE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 4633 9158 4633 9095 4598 9093 4596 9152
4614 9193 4631 9195
LEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
609 PM CDT THU JUN 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL 1 NW ROCK CREEK 45.77N 92.98W
06/20/2013 M1.00 INCH PINE MN TRAINED SPOTTER
TIME ESTIMATED
&&
SGOHDEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
614 PM CDT THU JUN 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL PINE CITY 45.83N 92.97W
06/20/2013 E0.75 INCH PINE MN TRAINED SPOTTER
0546 PM HAIL PINE CITY 45.83N 92.97W
06/20/2013 E0.88 INCH PINE MN TRAINED SPOTTER
&&
KLHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
620 PM CDT THU JUN 20 2013
WIZ001>003-006>008-202345-
ASHLAND-BAYFIELD-BURNETT-DOUGLAS-SAWYER-WASHBURN-
620 PM CDT THU JUN 20 2013
...STRONG THUNDERSTORMS AFFECTING PORTIONS OF NORTHWEST WISCONSIN...
AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF GORDON...MOVING EAST AT 20
MPH. SEVERAL OTHER THUNDERSTORMS OVER NORTHWEST WISCONSIN ARE ALSO
MOVING EAST ACROSS THE AREA.
THESE STORMS ARE CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
STANBERRY... STONE LAKE...
LITTLE SISSABAGAMA LAKE... TOTAGATIC FLOWAGE...
STONE LAKE... HAYWARD... EDGEWATER...
SEELEY... CABLE... NELSON LAKE...
UPPER EAU CLAIRE LAKE... BARNES...
MOOSE JUNCTION...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 4630 9229 4652 9214 4636 9094 4583 9090
4569 9159
LESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
638 PM CDT THU JUN 20 2013
MNZ038-WIZ006-210000-
BURNETT-PINE-
638 PM CDT THU JUN 20 2013
...STRONG THUNDERSTORMS OVER SOUTHERN PINE AND BURNETT COUNTIES...
AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR BEROUN...GRANTSBURG AND SOUTHWEST OF
DANBURY...MOVING EAST AT 15 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
CLOVERDALE... GRANTSBURG...
SAINT CROIX STATE PARK...
BURNETT... DANBURY...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 4588 9305 4604 9305 4607 9220 4572 9219
4572 9252 4570 9253 4570 9272
LESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
649 PM CDT THU JUN 20 2013
WIZ001>003-006>008-210015-
ASHLAND-BAYFIELD-BURNETT-DOUGLAS-SAWYER-WASHBURN-
649 PM CDT THU JUN 20 2013
...STRONG THUNDERSTORMS AFFECTING PORTIONS OF NORTHWEST WISCONSIN...
AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAINT CROIX FLOWAGE...MOVING SOUTHEAST AT 25
MPH. MORE STORMS WERE NEAR NELSON LAKE...AND SAWYER...ALSO MOVING
SOUTHEAST AT 25 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
GORDON... WASCOTT... MINONG...
TOTAGATIC FLOWAGE... ROUND LAKE... SAWYER...
GORDON...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4627 9068 4567 9069 4564 9118 4622 9219
4648 9197
LEThe Duluth radar (KDLH), 117 km away, was scanning. The volume nearest the first event began at 23:49 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2013Every state in 2013This day in weather historyWarnings in Wisconsin, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 464544, 464548.